Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 26, 2019, 4:05 PM EDT for Monroe County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2019, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 26, 2019, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Buffalo, NY
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WWUS81 KBUF 262005
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
405 PM EDT Fri Jul 26 2019
NYZ003-011-262030-
Genesee-Monroe-
405 PM EDT Fri Jul 26 2019
...AN AREA OF THUNDERSTORMS WILL AFFECT SOUTHERN MONROE AND
NORTHEASTERN GENESEE COUNTIES...
At 403 PM EDT, radar indicated thunderstorms were located along a
line extending from near Churchville to Henrietta. The storms are
nearly stationary.
Pea sized hail and heavy rain is possible with these storms.
Locations impacted include...
Rochester, Irondequoit, Chili, East Rochester, Fairport, Brighton,
Gates-North Gates, Henrietta, Penfield, Le Roy, Spencerport,
Scottsville, Churchville, Mendon, Riga, Rush, Pittsford, Bergen,
Strong Memorial Hospital and North Chili.
This includes the following highways...
Interstate 390 between exits 11 and 12.
Interstate 90 between exits 47 and 46.
LAT...LON 4298 7773 4299 7773 4299 7802 4313 7802
4314 7800 4319 7800 4317 7739 4304 7741
4304 7748 4298 7749
TIME...MOT...LOC 2003Z 097DEG 2KT 4307 7783 4307 7763
$$
WelchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:32 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 26, 2:32 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 232 PM EDT Fri Jul 26 2019 .SYNOPSIS... High pressure will move off the coast today where it will become anchored through the weekend. The clockwise circulation around this large feature will provide us with warm and increasingly humid conditions. While the vast majority of the time will feature fair dry weather...spotty afternoon showers will be possible inland from the lakes today and Saturday with more widespread coverage expected for Sunday. && .NEAR TERM /THROUGH SATURDAY/... High pressure is centered over the Appalachians and extends into western and north central NY this afternoon. Daytime heating and dewpoints in the low 60's have led to unstable conditions across the region. There is very little shear with a mid level ridge and surface high pressure overhead. A cumulus field has formed with cumulus congestus along the Niagara Peninsula and Niagara Frontier lake breeze and along the higher terrain of western NY. Showers and isolated thunderstorms will continue in these areas through peak heating today. Showers and any thunderstorms will end into the evening hours. Temperatures will be slightly warmer than previous overnight periods with lows in the low to mid 60's. Valleys across the western Southern Tier may fall to the upper 50's. Valley fog is expected across the western Southern Tier again late tonight. High pressure will move off the east coast by Saturday and a southerly flow will increase across the region. This will advect dewpoints in the low to mid 60's into the region. Winds begin to increase aloft through the afternoon and will increase the wind shear across the region. Similarly to previous days, the diurnal cycle of cumulus forming and eventually showers and isolated thunderstorms along lake breezes and higher terrain will commence. With slightly better shear, thunderstorm coverage will be slightly greater. High temperatures in the low to mid 80's with a few places on the Lake Plains getting to the upper 80's. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... High pressure will drift eastward during the short term period and allow a short wave across southern Canada to start to edge a cold front toward New York from Ontario. This front will struggle to advance beyond Lake Ontario and hang up there from late Sunday through Monday before returning northward Monday night. Moisture will start to pool ahead of this boundary as southwesterly flow increases in advance of it. This will summarily greatly increase dewpoints through the weekend such that many areas will reach a dewpoint of 70 or so from Sunday into the early part of next week. This will come as warm advection increases ahead of this front, bringing 850 hPa temperatures from +16 to above +18C by Monday. This will allow temperatures to increase into the mid 80s to lower 90s by Monday and bring some of the lake plain south of Lake Ontario close to heat advisory criteria by that juncture. The fly in the ointment to the heat will be the summary increase in instability that comes with higher heat and humidity. With focusing for lifting along the diffuse frontal boundary on Sunday and Monday combined with lake breeze interactions, there will be a few showers and thunderstorms scattered about, but lacking strong forcing, they shouldn't be very widespread. The frontal boundary looks to start to retreat into Monday night. This will again increase southwesterly flow and warm advection. This will bring even higher dewpoints into the area ahead of another system that will hold off until Tuesday. However, increasing clouds and very warm overnight lows will characterize Tuesday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A weak cold front will approach the area on Tuesday morning bringing temperatures down a few degrees for Tuesday when temperatures will be in the low to mid 80s across the area. Behind the passing cold front temperatures will continue to cool a few more degrees for Wednesday and Thursday when highs will be in the mid 70s to near 80. Model guidance is split on how quickly the front approaches and moves through. The ECMWF moves the front through quickly and only brings showers to the area from late Monday through Wednesday with less precip overall. The GFS has a wetter solution as of now with an initial front weakening over the area and stalling out causing showers to start this period. The front then moves back north slightly as a warm front followed by the slow moving cold front passage. With the wetter GFS guidance, showers would be spread out through most of this time period with chance POPs for most of the area. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Expansive high pressure centered over Pennsylvania today will maintain fair VFR conditions over our region. A pronounced wind shift will likely occur this afternoon at KROC...as a lake breeze boundary pushing south from Lake Ontario will swing winds around to the north-northeast after 19z. The high will make its way off the coast by this evening...but it will continue to be our dominant weather feature through the upcoming weekend. This will support generally fair VFR weather throughout the forecast area with just the chance for afternoon showers inland from the lakes. Outlook... Saturday and Sunday...Mainly VFR. Monday through Wednesday...Chance of showers and thunderstorms. Mainly VFR. && .MARINE... A large area of high pressure...centered over Pennsylvania this morning...will move off the East Coast this evening. The surface high will then remained anchored off the coast through the weekend. This will keep nearly ideal conditions in place for recreational boating across the Lower Great Lakes and their adjacent waterways through Saturday...as a corresponding weak pressure gradient will maintain light to occasionally moderate winds along with negligible waves. While winds will freshen across the region Sunday...conditions should remain below small craft advisory criteria. Other than some choppy conditions on the east end of Lake Erie...the only real concern to close out the weekend will be the risk for some afternoon or evening thunderstorms. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HSK/RSH NEAR TERM...HSK SHORT TERM...Fries LONG TERM...SW/TMA AVIATION...HSK/RSH MARINE...HSK/RSH
Hazardous weather outlook, Jul 26, 4:43 AM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 443 AM EDT Fri Jul 26 2019 NYZ001>008-010>014-019>021-085-270845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 443 AM EDT Fri Jul 26 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 443 AM EDT Fri Jul 26 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 26, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
405 PM EDT Fri Jul 26 2019
NYZ003-011-262030-
Genesee-Monroe-
405 PM EDT Fri Jul 26 2019
...AN AREA OF THUNDERSTORMS WILL AFFECT SOUTHERN MONROE AND
NORTHEASTERN GENESEE COUNTIES...
At 403 PM EDT, radar indicated thunderstorms were located along a
line extending from near Churchville to Henrietta. The storms are
nearly stationary.
Pea sized hail and heavy rain is possible with these storms.
Locations impacted include...
Rochester, Irondequoit, Chili, East Rochester, Fairport, Brighton,
Gates-North Gates, Henrietta, Penfield, Le Roy, Spencerport,
Scottsville, Churchville, Mendon, Riga, Rush, Pittsford, Bergen,
Strong Memorial Hospital and North Chili.
This includes the following highways...
Interstate 390 between exits 11 and 12.
Interstate 90 between exits 47 and 46.
LAT...LON 4298 7773 4299 7773 4299 7802 4313 7802
4314 7800 4319 7800 4317 7739 4304 7741
4304 7748 4298 7749
TIME...MOT...LOC 2003Z 097DEG 2KT 4307 7783 4307 7763
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:58 PM EDT | Special Weather Statement | BUF | Ontario | 32 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.